I am currently undergoing medication for vertigo and ear infection as per the doctor. My symptoms were head spinning at regular intervals (when heads start spinning I am unable to sit also), nausea, dizziness, and headaches.
I went to an ENT and did an MRI and audiometry test. MRI is normal but my audiometry shows a significant hearing loss. As per the latest findings, my right ear has hearing loss with continuous ear ringing and headache on the right side behind the ear. Also, the doctor said that this is happening due to weak nerves of hearing and balancing. Please suggest.
I am currently on Vertidiz, and Diligan 25.
Welcome to icliniq.com.
Please upload the reports of audiometry and MRI (magnetic resonance imaging). How much of significant hearing loss is there? Is it nerve-related or conductive loss? Did you have any ear discharge before the problem started?
Thank you doctor,
As per doctor, it is nerve related loss. I am also facing balance issues, currently going under medication of Vertidiz and Diligan which are anti-vertigo, I need to know the exact reasons for the sudden head-spinning episodes which I used to get and will it continue once medicines are stopped. How am I gonna cover my hearing loss?
Welcome to icliniq.com.
I understand your anxiety regarding hearing loss. It must be devastating to you to be able to hear properly only with the left ear. As shown in the audiogram (attachment removed to protect patient identity), the right ear has a moderate degree of sensorineural hearing loss.
While it is difficult to point out an exact cause for the nerve insult, it most probably is viral in origin. Virus commonly causes labyrinthitis and when it occurs it causes severe vertigo and hearing loss. The vertigo is very severe and gets triggered by head movements. It is spinning in character. The hearing loss is the dangerous part of this problem. When you institute the right treatment soon, the loss can be preventable or the hearing may recover. However, in many patients, we see some amount of remnant hearing loss.
The most optimum treatment in these scenarios is steroids initiated as soon as possible. We may even give intratympanic steroids. But in almost all cases, we start on oral steroids of high doses. Say Wysolone 60 mg one tablet once daily and taper it over a period of three to five days.
What is important is you describe any additional symptoms that you might have had before or during this problem. Tell us exactly how the issue started and what were your initial symptoms.
Did vertigo or hearing loss, which started first? Was there any ringing sound in the ear prior to this? Any ear discharge or pain or fullness on the affected side? Did you have a fever or cold or nose block or cough during or immediately prior to this? Do you smoke or drink? Any history of foreign travel in the last month? When exactly did your problems start?
Thank you doctor,
Hearing loss started first followed by vertigo. Due to vertigo, I have lost confidence in going to office as it may occur there which is scaring me. No, sometimes my ear used to get heavy or full but for some minutes only. I am having discharge sometimes, ear and head pains normally after six to seven hours of taking medicine until its effect lowers.
No, I did not a fever or cold or nose block or cough during or immediately prior to this. I drink beer only. No, history of foreign travel in the last month. I have more queries related to vertigo, is it curable? I am getting anxiety due to that as I fear that I might fall down in office as these vertigo episodes occur at any time without any symptoms. And once I get vertigo I need a bed to sleep.
Welcome back to icliniq.com.
Vertigo is curable. But for the same the offending agent or insult has to be brought under control and in your case, steroids are needed.
Vertigo can be kept less by using strong CNS (central nervous system) suppressants and vestibular sedatives. Are you taking those? Once vertigo subsides you will be able to do all your work normally, go to office, etc. But until then you will have to maintain some form of rest.
Does vertigo gets triggered by head movements? You can take some more CNS suppressants, which are stronger if you are not relieved fully with the current medicines.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ... Read fullMy premature baby has failed his hearing test. What to do next?
During his stay, we tested his hearing via OAE method ... The BERA (brainstem evoked response audiometry) report shows a profound hearing loss in the right ear ... Read fullCan viral infection cause diarrhea in a baby?
.. I have read your question in detail and I know that you are very concerned about your child but do not worry. By what you quote it seems that your child probably has got acute gastroenteritis with inflammation at thighs and scrotal region. In my ... Read full
Ask your health query to a doctor online?Ask an ENT Otolaryngologist Now